Top
20
Doctor insights on: Bloated Stomach Ciprofloxacin

Share

Upper Abdomen (Definition)

Draw a transverse line through the umbilicus and the upper abdomen includes every part of the belly above this line and below the ...Read more


3

3
On cipro (ciprofloxacin) for mssa and am extremely bloated. could it be causing this?

On cipro (ciprofloxacin) for mssa and am extremely bloated.  could it be causing this?

Yes: Cipro (ciprofloxacin) or any antibiotics can cause abdominal symptoms such as bloating, nausea, diarrhea. Take a probiotic supplement and if it gets worse, talk to your prescribing doctor. ...Read more

5

5
I've been on cipro (ciprofloxacin) for 2 days now, im still having pain in my urethra and pain on the left side of abdominal area and lower back, is that normal?

You should be : Improving if you are being treated for a urinary tract infection. If you are having back or flank pain, it might mean that infection is spreading to kidneys. Contact your doctor to see if you need another kind of antibiotic. ...Read more

6

6
I have a UTI &started my first dose of cipro (ciprofloxacin) tnite. I feel like it's starting to upset my stomach. going on vaca in 4 days. Will i have side effects?

I have a UTI &started my first dose of cipro (ciprofloxacin) tnite. I feel like it's starting to upset my stomach. going on vaca in 4 days. Will i have side effects?

See remark: Sometimes some antibiotics cause stomach upset. Tell your doctor to prescribe a different antibiotics if you are going on vacation,so you enjoy your vacation. Bon Voyage ...Read more

7

7
What can be done about stomach pains from cipro (ciprofloxacin) and flagyl?

What can be done about stomach pains from cipro (ciprofloxacin) and flagyl?

Antibiotic cramps: Pain symptoms after antibiotics can be either in the stomach (with nausea, possibly vomiting, and some cramping) or in the colon with more intense cramps, often leading to diarrhea. Cipro (ciprofloxacin) and Flagyl are usually not that hard on the stomach, but they can cause a colitis. If that is what you have, the best course for relief is to stop the antibiotics (depending on what you are taking them for). ...Read more

8

8
My fiancé has been on Cipro (ciprofloxacin) (500 mg) for 7 days for stomach infect. His last dose was last night and today hes stomach cramping. Normal?

My fiancé has been on Cipro (ciprofloxacin) (500 mg) for 7 days for stomach infect. His last dose was last night and today hes stomach cramping. Normal?

Normal: Abdominal symptoms after an antibiotic course, lack of appetite, diarrhea, even with blood, are pretty common side effects. Ask her to use probiotics or take yogurt to improve her digestive health. BTW, check dictionary for fianc'e vs fianc'ee! ...Read more

10

10
I got a problem with food getting stuck in my upper stomach. I had a upper endoscopy and it was normal. This problem stated after taking cipro (ciprofloxacin)?

I got a problem with food getting stuck in my upper stomach. I had a upper endoscopy and it was normal. This problem stated after taking cipro (ciprofloxacin)?

Candida esophagitis?: Ask your doctor (preferably the GI doc who did the endoscopy) about the possibility of a candida (yeast) infection of your esophagus. Yeast overgrowth and infection can be triggered by broad spectrum antibiotics like ciprofloxacin. This should have been obvious by endoscopy, but still something to ask about. Maybe a trial of anti-fungal treatment like nystatin or fluconazole? ...Read more

11

11
Had travelers diarrhea 2 months ago. Treated with ciprofloxacin. Still have a hard bloated stomach and don't feel my movements are back to normal.?

Had travelers diarrhea 2 months ago. Treated with ciprofloxacin. Still have a hard bloated stomach and don't feel  my movements are back to normal.?

Need to see your MD: Need tests every travelrs diarrhea is not due to bacteria , it could be due to parasites , amoeba , etc. You need stool cultures & analysis. Also depends where did you go, some diseases are location specific.Due to prevalence. ...Read more

12

12
Moderate to sever pain in abdomen every 15-30 minutes. Excessive blood in my stool. Im also on cipro (ciprofloxacin) and Flagyl for the 3rd day. Zero progress....

Diverticulitis?: I presume this is a question about diverticulitis (infection of colon pouches that form frequently from a low fiber diet). Recommendations exist to seek medical assistance IF THERE IS NO RESPONSE TO TREATMENT AT HOME WITHIN 2-3 DAYS or if pain is severe or if fever of 102,or symptoms worsen or if unable to tolerate food/liquids. Primary care doc, surgeon, or emergency room all appropriate. ...Read more

13

13
I'm on the end of my cipro (ciprofloxacin) for my uti and now I'm having sharp pain in my lower stomach. I think it's my bladder.

I'm on the end of my cipro (ciprofloxacin) for my uti and now I'm having sharp pain in my lower stomach. I think it's my bladder.

Bladder pain: Bladder pain can happen after UTI. Try some over the counter Azole. Drink plenty of fluids and if it doesn't get better in few days, then speak with your doctor. ...Read more

14

14
I think I have another UTI Infection with pressure in abdomen and back.been off of cipro (ciprofloxacin) Afew days now. It has since recurred with vaginal burning.

I think I have another UTI   Infection with pressure in abdomen and back.been off of cipro (ciprofloxacin)  Afew days now. It has since recurred with vaginal burning.

See Dr. Get tested: See the Dr. and get fully evaluated with a Urinalysis with reflex to Culture & Sensitivity. That test will do further testing if you indeed have an infection, that will let your Dr. know what bacteria is causing your UTI and what antibiotics the bacteria is resistant to and sensitive to. Best wishes. ...Read more

See 4 more doctor answers
15

15
I have that burning urination. I as have the swellen of my stomach and I don't know if it have anything to do with my belly swelling. I have had the burning four time within 60 days and they keep treating me with ciprofloxacin and it don't help at all.?

I have that burning urination. I as have the swellen of my stomach and I don't know if it have anything to do with my belly swelling. I have had the burning four time within 60 days and they keep treating me with ciprofloxacin and it don't help at all.?

See your gyn!!: If you have swelling of your belly and urinary symptoms, it is important to see your gyn and have an ultrasound as soon as possible, if not already done. There could be an enlargement of your uterus or even a growth that is partially blocking your bladder from emptying. A urine culture should be done before any further treatment with antibiotics. ...Read more

See 1 more doctor answer
17

17
I took cipro (ciprofloxacin) for Trav. Diarrhea two weeks ago, I then became constipated. Now the last two days I've had severe bloating, waves of abdominal pain?

I took cipro (ciprofloxacin) for Trav. Diarrhea two weeks ago, I then became constipated. Now the last two days I've had severe bloating, waves of abdominal pain?

Constipation: I recommend that you insert a glycerin rectal suppository and/or give yourself a fleets enema in view of your abdominal discomfort and bloating. I don't recommend a laxative stimulant by mouth as you seem to need treatment that works from below. If increased abdominal discomfort and distension or vomiting occurs, you'll need urgent evaluation and treatment. Senokot (senna) by mouth is ok if no pain,bloat. ...Read more

18

18
Took clindamycin in December, and recently had salmonella infection and took cipro (ciprofloxacin). Now having lower abdominal/suprapubic achiness/soreness. Related?

Abdominal pain: Generally, cipro (ciprofloxacin) is used for salmonella infections only in those that are immunocompromised, as antibiotics can prolong the carrier course of salmonella. So there is a possibility you still have the infection. There is also a possibility there is something else going on as well, i.e. UTI, yeast infection, clostridium dificile, etc. I recommend you see your doctor for some additional testing. ...Read more

19

19
Having admoninal/stomach tenderness after 4th day of taking ciprofloxacin 500mg for kidney infection how bad does the tenderness have to be to worry?

Having admoninal/stomach tenderness after 4th day of taking ciprofloxacin 500mg for kidney infection how bad does the tenderness have to be to worry?

See answer: If you truly have a kidney infection (fever, chills, flank/abdominal pain) supported by an abnormal urinalysis and a positive urine culture and are on the appropriate antibiotic (based on urine culture results), symptoms should significantly improve by the third to fifth day of treatment. Certainly, other problems could be responsible for "stomach" pains including the antibiotic itself. Notify md. ...Read more

20

20
Blood in semen 3 weeks, urologist thinks prostritis, taking cipro (ciprofloxacin) 500mg 2x/day for 8 days now, same maybe little worse, peeing blood, bit pain abdomen ?

Blood in semen 3 weeks, urologist thinks prostritis, taking cipro (ciprofloxacin) 500mg 2x/day for 8 days now, same maybe little worse, peeing blood, bit pain abdomen ?

Hematuria=cystoscope: Blood in semen usually not serious but blood in urine might be. Was a urine culture obtained? And if so was urine infected? And if infected was infection sensitive to cipro (ciprofloxacin)?. Discus with urologist and ?Need for cystoscopic examination. ...Read more

See 1 more doctor answer

Cipro (Definition)

Ciprofloxacin hydrochloride is an ocular anti-bacterial which is a ...Read more


Dr. Scott Shapiro
1,245 doctors shared insights

Bloating Or Abdominal Fullness (Definition)

Bloating or abdominal fullness ...Read more